MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 32MM +9; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 32MM +9; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136532330
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a revision procedure due to pinnacle liner luxation out of the pinnacle cup; one piece has broken off.The head had been articulating against the cup floor and now shows signs of wear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d10 (concomitant).Corrected: d2a, d2b, d3.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Were the head and/or cup showing signs of wear? - yes, but after the liner had dislocated.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d4 (lot, expiration date),d9, h4.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Follow up (2) of (1818910-2025-20761) was not reported late.The g3.Date received by manufacturer was incorrectly reported and the correct date is 05-01-2026, which makes the report submission due date to be 04-02-2026.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> pinnacle liner which is revised due to luxation out of the pinnacle cup.One piece has broken off.Head [product code removed] has been articulating against the cup floor.(shown in picture attached).The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the delta cer head 12/14 32mm +9 has signs of metal transfer, most likely caused by the head being in contact with the acetabular cup after the disassociation event occurred.However, metal transfer is not indicative of wear on the femoral head.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 32mm +9 product code: 136532330 lot number: 3968478 and no non-conformances or manufacturing irregularities were identified.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 32mm +9 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 32mm +9 product code: 136532330 lot number: 3968478 and no non-conformances or manufacturing irregularities were identified.Device history review
=
> a manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 32mm +9 product code: 136532330 lot number: 3968478 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: pinnacle liner which is revised due to luxation out of the pinnacle cup.One piece has broken off.Head [product code removed] has been articulating against the cup floor.(shown in picture attached).The product was not returned to depuy synthes; however, photos were provided for review.See attachment return document attached and pickup booked! - (b)(4).The photo investigation revealed that the delta cer head 12/14 32mm +9 has signs of metal transfer, most likely caused by the head being in contact with the acetabular cup after the disassociation event occurred.However, metal transfer is not indicative of wear on the femoral head.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 32mm +9 product code: 136532330 lot number: 3968478 and no non-conformances or manufacturing irregularities were identified.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 32mm +9 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 32mm +9 product code: 136532330 lot number: 3968478 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 32mm +9 product code: 136532330 lot number: 3968478 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: d4 (primary udi number).

Brand Name
DELTA CER HEAD 12/14 32MM +9
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23649285
Report Number1818910-2025-20761
Device Sequence Number20059423
Product Code LZO
UDI-Device Identifier10603295033455
UDI-Public(01)10603295033455(17)271031(10)3968478
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K031803
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136532330
Device Lot Number3968478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/26/2025
11/11/2025
01/08/2026
01/19/2026
01/20/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date11/26/2025
01/06/2026
01/08/2026
01/20/2026
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR NEUT 32IDX52OD.; UNKNOWN HIP ACETABULAR CUP.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown